Im 24 yr female mother of three mental illness runs in family strong I just got put onpaxil and im having side effects no sex drive i dont want to tell my husband... is any one else having probs on this med.?
Paroxetine - anyone else have no sex drive while taking this?
Question posted by NotAllAloneRu on 15 May 2012
Last updated on 12 April 2018
My gf is taking this stuff for the past two years. I honestly hate this drug. Her sex drive is low, we have sex maybe twice a month, and only after I keep on complaining about it. I feel like this kills our relationship, because even if we do have sex, I feel like she is doing it a favor. My advise to anyone, don't get on it. It causes you to gain weight, loose ur sex drive, and once you realize you want to quit it... Good luck. Because side effects are horrible. My Gf trying to quit it for the past 6 month, she gets "electric buzz" filling in her head, sweats, and shakes. There are better ways to fight anxiety and depression.
I have found that what works for one person just does not do the job for another, I have experienced those same side effects and found one that was not as bad as you describe and it was Wellbutrin but it was a trade off the Wellbutrin did not help the original symptoms my best advice my doctor seems genuine in her interest in knowing what works and what side effects are with each one you just have to letting the doctors know and it is my hope that they find a drug that will both be effective and not give you the bothersome side effects Caringsonbj
Why would you not want to tell your husband?? Like balbanese mentioned, it is better to tell him that your lack of interest is from your medication than to let him think it stems from something else. He might think you have lost interest in him or that you are cheating, especially if you have always had a healthy interest then all of a sudden you dont! Honesty between matepairs is a crucial thing! You need to tell him so he understands where it is coming from so his imagination doesnt take off with him. The next person to tell is your prescriber! They may be able to tweak your dose or have another option that doesnt affect you so much. Unfortunately, loss of libido (sex drive) is a big side effect of many antidepressants.
There are ways around it and it may come down to needing to be a little more inventive with your partner, so he needs to know that you may need a little more help getting the engine revved up! Sometimes it will put a damper on desire but once things get started, your interest can come to life again, it may just take more to get you started than it used to. Talk to both your husband AND your Dr! It is nothing to be ashamed of and it is quite common!
Hello NotAllAloneRu. Loss of libidio is a very common side effect to taking Paroxetine (Paxil) It effects both females and males. Often, over time, the side effect will disappear on its own accord. Or, a dose is adjusted and that helps ease the problem. If that does not solve the problem, another drug is tried (with consent of the user). Psychiatric drugs, whatever family that the drug comes from will usually complain of any one or all three of these side effects. Insomina, weight (gain/loss), and libido. Regards, pledge
This is one of the many side-effects of this Med so many others will experience it. You don't want to tell you husband? It's not like he's not going to notice. Better to tell him it's the med doing this rather than allow his imagination to go to worse things. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.